Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Taking nitrofurantoin for urinary problem, itchy spots all over body. How to cure it?

My doctor put me on a Week s course of nitrofurantoin for a urinary problem. While I was taking it I came up in large itchy bumps on my scalp which rapidly developed into small itchy spots and I now an itch all over my body, with a rash n some areas. my doctor has put me on Eumovate cream for my body and Betnovate liquid for my scalp but they aren t having any effect and the itching is getting worse. Any suggestions?
Asked On : Tue, 5 Mar 2013
Answers:  2 Views:  250
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Dear friend, welcome and thanks for entrusting your query here at HCM!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Nitrofurantoin is given to suppress further UTI on long term basis. Your ithchy rash is likely due to nitrofuran allergy.
As it is getting worse, you should stop nitrofuran immediately and start an alternate antibiotic for UTI (like a quinolone) after consulting your treating doctor.

Allergic rash should be treated symptomatically as already advised to you . SOS a skin specialist’s opinion may be needed. Watch for any breathlessness and eye involvement.
Please be guided by a qualified physician.

I hope you are fully satisfied with the guidance I gave.
Hope I have answered all your questions. I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this answer.

Thank you and Good luck!
Answered: Tue, 5 Mar 2013
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response
HI, thanks for using healthcare magic

The fact that the itching and rash started when you were using the antibiotics implies that you had an allergic reaction to the medication.
You may want to consider using an anti histamine. If the use of an anti histamine along with the topical steroid creams is not effective then your doctor may consider giving you a short course of oral steroids.

I hope this helps
Answered: Tue, 5 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor